Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 24, 2012, 3:30 PM CDT for Butler County, Franklin County, Hardin County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 3:30 PM CDT (20:30 UTC)
- Expired
- May 24, 2012, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, IA, Franklin County, IA, Hardin County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:55 PM CDT | HAIL 1 | 3 Nw Ackley, IA | FROM NSSL SHAVE |
| May 24, 4:00 PM CDT | HAIL 1 | 3 S Dumont, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS53 KDMX 242030
SVRDMX
IAC023-069-083-242115-
/O.NEW.KDMX.SV.W.0088.120524T2030Z-120524T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
EASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
NORTHERN HARDIN COUNTY IN CENTRAL IOWA...
* UNTIL 415 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF IOWA FALLS...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON...ALLISON...GREENE...ACKLEY...GENEVA...HANSELL...DUMONT...
BRISTOW AND AREDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4256 9294 4255 9303 4248 9303 4234 9311
4243 9347 4291 9315 4291 9255
TIME...MOT...LOC 2030Z 219DEG 51KT 4250 9324
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS2 follow-up statements
008
WWUS53 KDMX 242045
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT THU MAY 24 2012
IAC023-069-083-242115-
/O.CON.KDMX.SV.W.0088.000000T0000Z-120524T2115Z/
HARDIN IA-FRANKLIN IA-BUTLER IA-
345 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...EASTERN FRANKLIN AND NORTHERN HARDIN COUNTIES UNTIL 415 PM
CDT...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHEAST OF HAMPTON...OR 13 MILES NORTHEAST OF IOWA FALLS...MOVING
NORTHEAST AT 60 MPH. A SECOND SEVERE STORM IS LOCATED NEAR ELDORA
MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ALLISON...GREENE...HANSELL...DUMONT...AREDALE AND BRISTOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4256 9294 4255 9303 4248 9303 4234 9311
4243 9347 4291 9315 4291 9255
TIME...MOT...LOC 2045Z 220DEG 50KT 4265 9306
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS061 WWUS53 KDMX 242102 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT THU MAY 24 2012 IAC069-083-242113- /O.CAN.KDMX.SV.W.0088.000000T0000Z-120524T2115Z/ HARDIN IA-FRANKLIN IA- 402 PM CDT THU MAY 24 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN AND NORTHERN HARDIN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4256 9294 4255 9302 4291 9302 4291 9255 TIME...MOT...LOC 2103Z 220DEG 50KT 4282 9282 $$ IAC023-242115- /O.CON.KDMX.SV.W.0088.000000T0000Z-120524T2115Z/ BUTLER IA- 402 PM CDT THU MAY 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BUTLER COUNTY UNTIL 415 PM CDT... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLISON...OR 23 MILES SOUTHWEST OF CHARLES CITY...MOVING NORTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... GREENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4256 9294 4255 9302 4291 9302 4291 9255 TIME...MOT...LOC 2103Z 220DEG 50KT 4282 9282 WIND...HAIL 60MPH 1.00IN $$ BEERENDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:53 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 24, 12:53 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1253 PM CDT THU MAY 24 2012 .SHORT TERM /TODAY/... PRECIP TRENDS...TEMPS AND WINDS ALL A CONCERN THIS MORNING. LARGE SCALE KINEMATIC ASCENT IN PLACE THROUGH THE MO RIVER SIOUXLAND AREA WITH COUPLED JET DIVERGENCE IN RIGHT ENTRANCE REGION OF SEGMENT FROM DAKOTAS INTO ONTARIO...AND LEFT EXIT REGION OF SEGMENT FROM NW PACIFIC INTO CENTRAL ROCKIES. THIS IS ALSO REINFORCED BY DVPA AHEAD OF SHORT WAVE/PV ANOMALY TRACKING WITH JET ACROSS NRN UT/CO. THIS HAS ALSO COMBINED WITH PERSISTENT ELEVATED CONVERGENCE ALONG 305/310K ISENT SURFACES MOISTURE TRANSPORT TO SUSTAIN SW-NE ORIENTED ELEVATED MCS ON NRN FRINGE OF 500-1000 J/KG MUCAPE AXIS. ALTHOUGH MUCH OF THIS MID/UPPER LEVEL KINEMATIC FORCING MAY LIFT WITH PRECIP INTO MN TOWARD MIDDAY...FEEL THERE WILL STILL BE SUFFICIENT UVM TO SUSTAIN RELATIVELY WEAK AND SCATTERED ELEVATED CONVECTION INTO THE NW HALF OF IA THIS MORNING. THIS WILL OCCUR BEHIND COLD FRONT...WHICH HAS BEEN REINFORCED BY MESOSCALE OUTFLOW AND COLD POOL...CURRENTLY EVIDENT IN RADAR FINE LINE AND EXTENDING THROUGH MASON CITY...FORT DODGE AND ATLANTIC. THUS HAVE CHANCE TO CATEGORICAL GRADIENT SE-NW THIS MORNING. BY THIS AFTERNOON CONVERGENCE WITH BOUNDARY SHOULD SWING THROUGH CENTRAL AND ERN IA WITH ATTENTION TURNING TOWARD REDEVELOPMENT AND SURFACE BASED CONVECTION. AT THE MOMENT AM FAVORING 00Z NCEP ARW-WRF RUN WHICH SEEMS TO BE CAPTURING REALITY WELL THIS MORNING AND FORMS LINEAR CONVECTION 18Z-00Z FITTING CONCEPTUAL MODEL DEPICTING BY ECMWF/GFS. WRF SOLUTION DOES NOT LOOK TOO STRONG HOWEVER...AND NAM/GFS WATERLOO AND OTTUMWA BUFR SOUNDINGS MAY SUGGEST WHY AS THEY SHOW A WARM LAYER AROUND 3KM POTENTIALLY SUPPRESSING PARCEL ACCELERATION AND REALIZATION OF AVAILABLE MLCAPE. IF CONVECTION DOES HAPPEN TO MATURE SEVERE WEATHER QUITE POSSIBLE HOWEVER WITH 0-6KM SHEAR UP TO 50-70KTS DEPENDING ON MODEL OF CHOICE. IN FACT THERE IS SOME CONCERN THAT SHEAR MAY BE TOO STRONG AND OVERWHELM MARGINAL INSTABILITY. IF ANYTHING DOES FORM...IT WILL NOT LAST LONG AND BE VERY FAST MOVING WITH H85/H3 MEAN WIND AND B2K SUPERCELL MOTIONS BOTH GREATER THAN OR EQUAL TO 50KTS. WITH THE SEVERAL THREAT SOMEWHAT CONDITIONAL...HAVE NOT MENTIONED SEVERE WORDING FOR NOW. TEMP WISE...MODELS SEEM TO BE UNDERESTIMATING WARMTH AND WIND POTENTIAL TODAY WITH SOUNDINGS TOO COOL AND DECOUPLED EARLY THIS MORNING. APPLYING CORRECTIONS SIMILAR TO YESTERDAY AND BOOSTING SOUNDINGS SEVERAL DEGREES...ESPECIALLY EAST...THIS SUGGESTS GOING WELL ABOVE MOS GUIDANCE WITH HIGHS WELL INTO THE 80S EAST. ONLY CONCERN WOULD BE CLOUDS HOLDING THINGS BACK...BUT WITH 08Z TEMPS STILL IN THE LOW 70S IN MANY SPOTS EAST THERE IS NOT THAT FAR TO GO. IF THIS MIXING IS REALIZED...IT WILL BE QUITE WINDY AHEAD OF THE FRONT AGAIN TODAY TOO. MEAN MIXED LAYER WINDS SUGGEST GUSTS JUST SHY OF ADVISORY CRITERIA...INTO THE 30-38KT RANGER ERN THIRD. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... FRONTAL BOUNDARY WILL BE GENERALLY EAST OF THE CWA TONIGHT BUT PER THE TODAY DISCUSSION...IF CONVECTION DOES GET GOING THIS AFTERNOON THERE MAY BE A PERIOD EARLY THIS EVENING WHERE STORMS RESIDE IN OUR FAR EASTERN CWA. THIS IS BEING COVERED WITH SLIGHT CHANCE POPS 00-06Z. OTHERWISE TONIGHT WILL BE CHARACTERIZED BY WEAK HIGH PRESSURE AND GENERALLY A QUIET NIGHT. AS THE NEXT SHORTWAVE SHIFTS INTO THE PLAINS A SURFACE LOW WILL DEVELOP OVER THE CENTRAL/SOUTHERN PLAINS AND BEGIN TO LIFT A FRONTAL BOUNDARY OVER NORTHERN MO BACK ACROSS IOWA. ANOTHER LLJ IMPINGING ON THE BOUNDARY FRIDAY NIGHT ALONG WITH STRONG WARM ADVECTION RETURNING FRIDAY NIGHT INTO THE WEEKEND. THIS COMBINED WITH PRETTY GOOD FORCING AND SHEAR SHOULD BE SUFFICIENT FOR STORMS TO REFIRE ALONG THE BOUNDARY DURING PEAK HEATING FRIDAY BUT MORE LIKELY FRIDAY NIGHT INTO SATURDAY. SOME WILL UNDOUBTEDLY BE SEVERE WITH THIS SETUP. FOR THE REST OF THE WEEKEND...CONVECTION WILL BE TIED TO FRONTAL LOCATION WHICH SHOULD LIFT INTO MN BY SUNDAY. LATE SUNDAY INTO MONDAY A STRONG SHORT WAVE ACROSS THE HIGH PLAINS WILL PIVOT AROUND A CLOSED LOW OVER NORTH DAKOTA LIFTING THE SURFACE LOW NORTHEAST AND DRAGGING A COLD FRONT ACROSS THE AREA BRINGING YET ANOTHER ROUND OF THUNDERSTORMS...A FEW OF WHICH WILL LIKELY BE SEVERE WITH HAIL AND WIND THE MAIN THREATS ONCE AGAIN. AFTER MONDAY HIGH PRESSURE SETTLES IN WITH A NORTHWEST FLOW ALOFT SO TEMPS WILL NOT BE AS WARM NEXT WEEK. THE MODELS ARE UNCLEAR AS TO THE EVOLUTION OF ANOTHER SHORT WAVE PUSHING ACROSS THE AREA SO AT THIS POINT I LEFT SLIGHT CHANCE/CHANCE POPS GOING FOR WEDNESDAY BUT CONFIDENCE IS LOW AT THIS POINT. && .AVIATION...24/18Z COLD FRONT IS MAKING SLOWLY PROGRESS ACROSS THE STATE. CAPPING IS PUSHING INTO THE STATE AT PRESENT AND SHOULD LIMIT THE CONVECTION ASSOCIATED WITH THE FRONT. SOME THUNDERSTORM ACTIVITY IS TAKING PLACE OVER NORTHERN IA AND FEEL THE BEST CHANCE FOR TSRA WILL BE IN THE NORTHERN SITES. CARRIED A BRIEF WINDOW OF FOR THAT AND ALSO BROUGHT IN SOME MVFR CIGS FOR A FEW HOURS POST FROPA. EXPECT TO SEE CLEARING TONIGHT WITH WINDS DIMINISHING RAPIDLY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MS MAY 12 LONG TERM...FAB
Hazardous weather outlook, May 24, 9:19 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 919 AM CDT THU MAY 24 2012 IAZ006-007-016-017-025>028-037>039-251100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HARDIN-GRUNDY-BLACK HAWK- 919 AM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA TODAY WITH THE BEST CHANCE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT. QUARTER SIZE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER DETERMINED LATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THROUGH MEMORIAL DAY. IAZ004-005-015-023-024-033>036-044>050-057>062-070>075-081>086- 092>097-251100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 919 AM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL IOWA THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT. QUARTER SIZE HAIL IS POSSIBLE. THE THREAT FOR AN ISOLATED TORNADO EXISTS EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER DETERMINED LATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THROUGH MEMORIAL DAY.
In the hours before
Local storm report, May 24, 10:27 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 N RICKETTS 42.17N 95.58W
05/23/2012 CRAWFORD IA PUBLIC
A NUMBER OF TREES IN A NEARBY GROVE EITHER DOWNED OR LOST
LARGE LIMBS. LIKELY GUSTNADO ALSO OBSERVED. WINDS WERE
ESTIMATED AT 60 TO 65 MPH. TIME ESTIMATED FROM RADAR.
0712 PM HAIL 4 NNE RICKETTS 42.18N 95.55W
05/23/2012 E0.88 INCH CRAWFORD IA PUBLIC
TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, May 24, 12:42 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 2 N LAKE VIEW 42.34N 95.05W
05/23/2012 SAC IA PUBLIC
THIRTEEN LARGE POWER POLES SNAPPED ALONG A MILE LONG
STRETCH OF PERKINS AVE. ONE THIRD OF THE ROOF OF A HOG
CONFINEMENT BUILDING RIPPED OFF HALF A MILE UP THE ROAD.
ANOTHER HALF MILE UP THE ROAD...ONE THIRD OF A MACHINE
SHED WAS DESTROYED. LITTLE DAMAGE NOTED EAST OR WEST OF
THIS AREA. WIND SPEEDS ESTIMATED AT 90 MPH. TIME
ESTIMATED FROM RADAR.
&&
SKOWSpecial weather statement, May 24, 3:07 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 307 PM CDT THU MAY 24 2012 IAZ017-026-027-242030- BUTLER-CERRO GORDO-FRANKLIN- 307 PM CDT THU MAY 24 2012 ...NICKEL SIZE HAIL POSSIBLE... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL FRANKLIN COUNTY...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGHERTY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:26 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 49 min |
| May 23, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 45 min |
| May 23, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| May 24, 3:56 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler, Grundy | 49 min |
| May 24, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 49 min |
| May 24, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 19 min |
| May 24, 4:55 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 50 min |
| May 24, 5:51 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Poweshiek | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.